Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 8, 2016, 8:50 PM CST for Bandera County, Medina County, Uvalde County, Texas. It was in force for 70 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2016, 8:50 PM CST (02:50 UTC)
- Expired
- Mar 8, 2016, 10:00 PM CST
- In force
- 70 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Medina County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 92 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 9:00 PM CST | HAIL 0.25 | Sabinal, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 7:03 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3846 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539
WUUS54 KEWX 090250
SVREWX
TXC019-325-463-090400-
/O.NEW.KEWX.SV.W.0018.160309T0250Z-160309T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CST TUE MAR 8 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
WESTERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1000 PM CST
* AT 850 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR UTOPIA TO 6 MILES NORTH OF FRIO TOWN...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MEDINA...HONDO...TARPLEY...VANDERPOOL...SABINAL...D'HANIS AND UTOPIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2923 9957 2958 9962 2991 9951 2990 9926
2990 9918 2988 9914 2944 9906 2909 9940
2909 9944
TIME...MOT...LOC 0250Z 207DEG 30KT 2954 9953 2911 9935
HAIL...1.00IN
WIND...60MPH
$$
MO3 follow-up statements
221
WWUS54 KEWX 090318
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 PM CST TUE MAR 8 2016
TXC019-325-463-090400-
/O.CON.KEWX.SV.W.0018.000000T0000Z-160309T0400Z/
UVALDE TX-BANDERA TX-MEDINA TX-
918 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR EASTERN UVALDE...BANDERA AND WESTERN MEDINA COUNTIES...
AT 918 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR UTOPIA TO 8 MILES NORTHWEST OF D'HANIS TO 10
MILES SOUTHEAST OF SABINAL...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEDINA...HONDO...TARPLEY...VANDERPOOL...SABINAL...D'HANIS AND UTOPIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2938 9959 2962 9959 2991 9951 2990 9926
2990 9918 2988 9914 2944 9906 2909 9940
2909 9944 2924 9957
TIME...MOT...LOC 0318Z 199DEG 23KT 2964 9949 2944 9934 2921 9935
HAIL...1.00IN
WIND...60MPH
$$
ALLEN071
WWUS54 KEWX 090331
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 PM CST TUE MAR 8 2016
TXC463-090341-
/O.CAN.KEWX.SV.W.0018.000000T0000Z-160309T0400Z/
UVALDE TX-
931 PM CST TUE MAR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UVALDE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.**! THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2963 9941 2964 9948 2990 9942 2990 9918
2988 9914 2944 9906 2909 9941
TIME...MOT...LOC 0331Z 223DEG 26KT 2966 9941 2946 9926 2923 9927
$$
TXC019-325-090400-
/O.CON.KEWX.SV.W.0018.000000T0000Z-160309T0400Z/
BANDERA TX-MEDINA TX-
931 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR CENTRAL BANDERA AND WESTERN MEDINA COUNTIES...
AT 931 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF TARPLEY TO 9 MILES NORTHWEST OF HONDO
TO 6 MILES SOUTH OF D'HANIS...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEDINA...HONDO...TARPLEY AND D'HANIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2963 9941 2964 9948 2990 9942 2990 9918
2988 9914 2944 9906 2909 9941
TIME...MOT...LOC 0331Z 223DEG 26KT 2966 9941 2946 9926 2923 9927
HAIL...1.00IN
WIND...60MPH
$$
ALLEN947
WWUS54 KEWX 090342
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 PM CST TUE MAR 8 2016
TXC019-090352-
/O.CAN.KEWX.SV.W.0018.000000T0000Z-160309T0400Z/
BANDERA TX-
942 PM CST TUE MAR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BANDERA COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2941 9941 2963 9941 2962 9910 2944 9906
2932 9918
TIME...MOT...LOC 0342Z 270DEG 30KT 2973 9937 2953 9922 2930 9923
$$
TXC325-090400-
/O.CON.KEWX.SV.W.0018.000000T0000Z-160309T0400Z/
MEDINA TX-
942 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR NORTHWESTERN MEDINA COUNTY...
AT 942 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF MEDINA TO 8 MILES SOUTHEAST OF
TARPLEY TO NEAR D'HANIS...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HONDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2941 9941 2963 9941 2962 9910 2944 9906
2932 9918
TIME...MOT...LOC 0342Z 270DEG 30KT 2973 9937 2953 9922 2930 9923
HAIL...1.00IN
WIND...60MPH
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:14 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 8, 6:14 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 614 PM CST TUE MAR 8 2016 .AVIATION.../OOZ TAFS VFR CIGS SHOULD CONTINUE FOR THE NEXT FEW HOURS AT ALL TAF SITES AS TSRA REMAINS FOCUSED ALONG A STATIONARY FRONTAL BOUNDARY TO THE NORTHWEST FROM JCT TO AQO TO JUST SOUTH OF ACT. SHRA AND ISO TSRA ARE EXPECTED TO DEVELOP SOUTHWEST OF SAT/SSF AS WELL OVER THE NEXT FEW HOURS. TSRA AND MVFR CIGS SHOULD STAY OUT OF THE I-35 TAF SITES UNTIL 5-6Z IF CURRENT RADAR AND HI-RES MODEL TRENDS HOLD AND CONTINUE THROUGH ABOUT 10-11Z. SHRA SHOULD END FROM WEST TO EAST BETWEEN 12-14Z AS WINDS BECOME NORTHERLY BEHIND A WEAK FRONT AT THE I-35 TAF SITES. LESS CONFIDENT THAT TSRA WILL OCCUR AT DRT TONIGHT...SO HAVE JUST INCLUDED TEMPO TSRA THERE FROM 4-8Z. .MESOSCALE UPDATE... AS ISOLATED AFTERNOON CONVECTION PROGRESSES OUT NORTH OUT OF OUR CWA...MORE DEVELOPMENT IS BEING OBSERVED ON SATELLITE AND RADAR FURTHER WEST IN THE BIG BEND AND WESTERN VAL VERDE COUNTY AREA. UPPER LEVEL ENERGY IS BEGINNING TO SPREAD INTO WEST TEXAS AND THE WESTERN EDWARDS PLATEAU WHICH WILL CONTINUE THROUGHOUT THE EVENING AND OVERNIGHT HOURS. AT THE SURFACE...A QUASI STATIONARY FRONTAL BOUNDARY IS SLOWLY SAGGING SOUTH INTO NORTHERN BURNET COUNTY AS WELL AS A DRY LINE POSITIONED ALONG A LINE FROM JUST EAST OF SONORA...TO JUST WEST OF ROCKSPRINGS...TO CARRIZO SPRINGS. A THUNDERSTORM HAS DEVELOPED ALONG THE DRY LINE IN SOUTHERN DIMMIT COUNTY...WITH ADDITIONAL STORMS EXPECTED TO DEVELOP IN THE NEXT FEW HOURS. JUST EAST OF THE DRY LINE...ALONG THE EASTERN PERIPHERY OF THE ESCARPMENT...A SIGNIFICANT INSTABILITY AXIS IS SET UP ALL THE WAY TO THE AFOREMENTIONED NORTHERN BOUNDARY. AS FURTHER UPPER LEVEL SUPPORT SPREADS IN FROM THE EAST...THIS COULD BE THE AREA OF BEST POTENTIAL FOR SEVERE STORM DEVELOPMENT. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE STILL THE MAIN THREATS GIVEN THE INSTABILITY AND LAPSE RATES ON FORECAST SOUNDINGS...BUT TORNADIC POTENTIAL IS STILL POSSIBLE AS LOW LEVEL HELICITY VALUES ARE EXPECTED TO INCREASE THROUGH 03Z TONIGHT. TORNADIC POTENTIAL SHOULD INCREASE AS STORMS MOVE EAST TOWARDS THE I-35 CORRIDOR INTO AN AREA WITH LOWER LCLS AND A STRENGTHENING SOUTHERLY LOW LEVEL JET LATER TONIGHT. && .PREV DISCUSSION... /ISSUED 357 PM CST TUE MAR 8 2016/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... CONVECTION FROM EARLIER THIS MORNING HAS MOVED INTO NORTH TEXAS. IN THE WAKE OF THE CONVECTION...SKIES HAVE PARTIALLY CLEARED AND DAYTIME HEATING HAS HELPED TO INITIATE A NEW ROUND OF CONVECTION ACROSS THE RIO GRANDE PLAINS. ADDITIONAL STORM DEVELOPMENT IS EXPECTED ACROSS THE SOUTHERN EDWARDS PLATEAU AS A WEAK BOUNDARY IS CURRENTLY LOCATED ACROSS NORTHERN EDWARDS COUNTY BACK INTO PORTIONS OF CENTRAL TEXAS NEAR NORTHWEST LLANO COUNTY. ANY STORMS NEAR THE RIO GRANDE THROUGH THIS EVENING WILL REMAIN HIGH-BASED GIVEN TEMP/DEW POINT SPREADS OF 40 DEGREES OR MORE AS OF LATE AFTERNOON. THE PRIMARY CONCERN WITH THIS ACTIVITY WILL BE HAIL AND DAMAGING WINDS. AS THE EVENING PROGRESSES...ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS AS STRONG UPPER LIFT SPREADS IN FROM THE WEST. WHILE THE MAIN CONCERN IS EXPECTED TO BE DAMAGING THUNDERSTORM WINDS... CAN/T RULE OUT A FEW TORNADOES GIVEN FAVORABLE WINDS IN THE LOWEST FEW KM OF THE ATMOSPHERE. BY EARLY WEDNESDAY MORNING...WE SHOULD START TO SEE SEVERE CONCERNS DECREASE...BUT WILL CERTAINLY NEED TO MONITOR FOR LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS THROUGH WEDNESDAY AFTERNOON SHOULD RANGE FROM 3/4" ALONG THE RIO GRANDE... AROUND 2" ALONG THE I-35 CORRIDOR AND NEAR 3.5" INCHES ALONG HIGHWAY 77. SOME LOCALLY HEAVIER POCKETS OF RAINFALL COULD PUSH RAINFALL TOTALS UP TO 5 INCHES IN A FEW SPOTS. MOST AREAS SHOULD SEE A BREAK IN THE WEATHER WEDNESDAY AFTERNOON. DURING THE EVENING AND OVERNIGHT HOURS...THE SHORT RANGE MODELS ARE SHOWING ADDITIONAL CONVECTION COULD MOVE INTO AREAS EAST OF I-35...WITH CURRENT EMPHASIS ON THE COASTAL PLAINS AND HIGHWAY 77 CORRIDOR WHERE A BOUNDARY IS EXPECTED TO DEVELOP. WE/LL NEED TO MONITOR THIS AREA CAREFULLY FOR THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. LONG TERM (THURSDAY THROUGH TUESDAY)... THE UPPER LOW CONTINUES TO REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE END OF THE WORK WEEK. IF CURRENT MODELS ARE CORRECT... THE ABOVE MENTIONED BOUNDARY WILL DRIFT NORTHWARD AS A WARM FRONT THURSDAY AFTERNOON. ADDITIONAL LIFT WOULD LEAD TO ANOTHER GOOD CHANCE OF RAIN ACROSS SOUTH CENTRAL TEXAS AND WE HAVE INCREASED RAIN CHANCES ON THURSDAY INTO EARLY FRIDAY. THE UPPER LOW IS THEN EXPECTED TO GRADUALLY WEAKEN AND LIFT NORTHWARD INTO EAST TEXAS ON SATURDAY. RAIN CHANCES WILL DECREASE FROM WEST TO EAST FRIDAY NIGHT INTO SATURDAY...WITH RAIN CHANCES ONLY IN THE 20-30% RANGE. ANOTHER UPPER LEVEL LOW MOVES ACROSS NORTH TEXAS ON SUNDAY... BUT WE DO NOT EXPECT PRECIPITATION WITH THIS UPPER LOW ACROSS SOUTH CENTRAL TEXAS. DRY AND WARM WEATHER IS ANTICIPATED EARLY NEXT WEEK...WITH HIGHS WELL INTO THE 80S AND EVEN SOME LOWER 90S ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 62 76 57 69 / 40 100 70 50 60 AUSTIN BERGSTROM INTL AIRPORT 82 62 76 57 69 / 40 100 70 50 60 NEW BRAUNFELS MUNI AIRPORT 83 62 78 57 70 / 30 100 60 50 60 BURNET MUNI AIRPORT 80 59 73 55 66 / 50 100 60 40 60 DEL RIO INTL AIRPORT 88 58 75 54 68 / 40 80 40 40 60 GEORGETOWN MUNI AIRPORT 82 62 74 57 67 / 50 100 70 50 60 HONDO MUNI AIRPORT 84 59 77 55 70 / 20 100 40 30 60 SAN MARCOS MUNI AIRPORT 81 62 77 57 69 / 30 100 70 50 60 LA GRANGE - FAYETTE REGIONAL 81 65 77 59 71 / 40 100 80 70 50 SAN ANTONIO INTL AIRPORT 81 62 77 58 69 / 20 100 50 40 60 STINSON MUNI AIRPORT 84 63 79 58 71 / 20 100 50 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...LH SYNOPTIC/GRIDS...OAKS PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Mar 8, 5:20 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 PM CST TUE MAR 8 2016 TXZ171>173-183>194-202>209-217>225-228-092330- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 520 PM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. STRONG TO SEVERE STORMS WILL DEVELOP ACROSS THE BIG BEND AND RIO GRANDE RIVER THIS EVENING...THEN MOVE ACROSS SOUTH CENTRAL TEXAS THROUGH EARLY TOMORROW MORNING. THE PRIMARY SEVERE THREATS ARE DAMAGING WINDS AND LARGE HAIL...BUT ONE OR TWO TORNADOES ARE POSSIBLE AS WELL AS LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS SHOULD AVERAGE 1 TO 3 INCHES...WITH AN ISOLATED POCKET OR TWO OF UP TO 5 INCHES EAST OF I-35. THIS COULD CAUSE SOME FLOODING IN URBAN AREAS AS WELL AS OTHER AREAS THAT NORMALLY HAVE FASTER RUNOFF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...BUT THESE SHOULD POSE NO SEVERE OR HEAVY RAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. TB3
In the hours before
Local storm report, Mar 8, 8:25 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
825 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL LEAKEY 29.72N 99.76W
03/08/2016 E1.00 INCH REAL TX EMERGENCY MNGR
&&
EVENT NUMBER EWX1600040
SBSSpecial weather statement, Mar 8, 8:32 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CST TUE MAR 8 2016
TXZ188-090330-
GILLESPIE TX-
832 PM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE COUNTY
UNTIL 930 PM CST...
AT 832 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF MOUNTAIN HOME...OR 24 MILES NORTHWEST OF KERRVILLE...
MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOSS...CHERRY SPRING AND HARPER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3040 9892 3024 9930 3048 9931 3050 9928
3050 9899
TIME...MOT...LOC 0232Z 238DEG 20KT 3030 9942
ALLENLocal storm report, Mar 8, 8:39 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL CARRIZO SPRINGS 28.53N 99.86W
03/08/2016 M1.00 INCH DIMMIT TX PUBLIC
&&
EVENT NUMBER EWX1600041
SBSLocal storm report, Mar 8, 8:43 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 8 N KNIPPA 29.42N 99.63W
03/08/2016 UVALDE TX EMERGENCY MNGR
DOWNED POWER LINES
&&
EVENT NUMBER EWX1600042
SBSSpecial weather statement, Mar 8, 8:45 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CST TUE MAR 8 2016
TXZ218-219-090345-
FRIO TX-ZAVALA TX-
845 PM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRIO AND EASTERN ZAVALA
COUNTIES UNTIL 945 PM CST...
AT 845 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF BLUFF...OR 13 MILES SOUTHEAST OF BATESVILLE...MOVING
NORTH AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATESVILLE...FRIO TOWN...LOMA VISTA...BLUFF AND BRUNDAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2908 9980 2909 9909 2865 9933 2864 9974
2864 9977
TIME...MOT...LOC 0245Z 197DEG 30KT 2887 9941
MOLocal storm report, Mar 8, 8:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL LEAKEY 29.72N 99.76W
03/08/2016 E1.00 INCH REAL TX EMERGENCY MNGR
&&
CORRECTED EVENT TIME
EVENT NUMBER EWX1600040
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:21 PM CST | Special Weather Statement | EWX | Dimmit | 54 min |
| Mar 8, 6:46 PM CST | Special Weather Statement | EWX | Zavala | 59 min |
| Mar 8, 6:59 PM CST | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 46 min |
| Mar 8, 7:10 PM CST | Severe Thunderstorm Warning | EWX | Uvalde | 50 min |
| Mar 8, 7:16 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 59 min |
| Mar 8, 7:41 PM CST | Severe Thunderstorm Warning | EWX | Frio, Zavala | 64 min |
| Mar 8, 7:56 PM CST | Severe Thunderstorm Warning | EWX | Uvalde | 79 min |
| Mar 8, 8:01 PM CST | Tornado Warning | EWX | Uvalde | 44 min |
| Mar 8, 8:04 PM CST | Special Weather Statement | EWX | Kinney | 56 min |
| Mar 8, 8:12 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 48 min |
| Mar 8, 8:32 PM CST | Special Weather Statement | EWX | Gillespie | 58 min |
| Mar 8, 8:33 PM CST | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Mar 8, 8:45 PM CST | Special Weather Statement | EWX | Zavala | 60 min |
| Mar 8, 8:48 PM CST | Severe Thunderstorm Warning | EWX | Gillespie | 72 min |
| Mar 8, 9:04 PM CST | Areal Flood Advisory | EWX | Dimmit, Zavala | 3 hr |
| Mar 8, 9:07 PM CST | Severe Thunderstorm Warning | EWX | Frio | 53 min |
| Mar 8, 9:19 PM CST | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 56 min |
| Mar 8, 9:31 PM CST | Tornado Warning | EWX | Dimmit | 17 min |
| Mar 8, 9:35 PM CST | Severe Thunderstorm Warning | EWX | Burnet, Llano | 32 min |
| Mar 8, 10:15 PM CST | Special Weather Statement | EWX | Frio | 60 min |
| Mar 8, 10:37 PM CST | Tornado Warning | EWX | Frio, Medina | 33 min |
| Mar 8, 10:40 PM CST | Special Weather Statement | EWX | Frio | 65 min |
| Mar 8, 10:46 PM CST | Special Weather Statement | EWX | Bandera | 59 min |
| Mar 8, 10:48 PM CST | Special Weather Statement | EWX | Medina | 27 min |
| Mar 8, 11:14 PM CST | Special Weather Statement | EWX | Atascosa | 61 min |
| Mar 8, 11:21 PM CST | Special Weather Statement | EWX | Kendall | 39 min |
| Mar 8, 11:39 PM CST | Special Weather Statement | EWX | Burnet | 51 min |
| Mar 8, 11:51 PM CST | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 54 min |
| Mar 8, 11:56 PM CST | Severe Thunderstorm Warning | EWX | Kendall | 41 min |
| Mar 9, 12:20 AM CST | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 28 min |
| Mar 9, 12:29 AM CST | Special Weather Statement | EWX | Comal, Guadalupe | 46 min |
| Mar 9, 12:33 AM CST | Special Weather Statement | EWX | Travis | 42 min |
| Mar 9, 12:36 AM CST | Areal Flood Advisory | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 9 more | 7 hr |
| Mar 9, 12:36 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 39 min |
| Mar 9, 1:02 AM CST | Special Weather Statement | EWX | Comal, Hays | 43 min |
| Mar 9, 1:14 AM CST | Special Weather Statement | EWX | Bexar | 46 min |
| Mar 9, 1:24 AM CST | Special Weather Statement | EWX | Williamson | 51 min |
| Mar 9, 1:30 AM CST | Special Weather Statement | EWX | Gonzales | 60 min |
| Mar 9, 1:43 AM CST | Flash Flood Warning | EWX | Hays, Travis, Williamson | 4 hr |
| Mar 9, 1:52 AM CST | Special Weather Statement | EWX | Bastrop | 38 min |
| Mar 9, 1:53 AM CST | Special Weather Statement | EWX | Comal | 37 min |
| Mar 9, 3:24 AM CST | Special Weather Statement | EWX | Lavaca | 36 min |
| Mar 9, 4:45 AM CST | Special Weather Statement | EWX | Frio | 30 min |
| Mar 9, 9:20 AM CST | Areal Flood Advisory | EWX | DeWitt, Lavaca | 115 min |
| Mar 9, 9:24 AM CST | Special Weather Statement | EWX | Lavaca | 51 min |
| Mar 9, 9:34 AM CST | Special Weather Statement | EWX | Karnes | 26 min |
| Mar 9, 1:49 PM CST | Areal Flood Advisory | EWX | DeWitt, Lavaca | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.